Need help! Depression and anxiety
I don’t know where else to go without going to a hospital. I’ve always had issues with depression and anxiety. It is tough to deal with, but I have a grasp of what it is at least. I’ve been taking 10MG of Lexapro and 1-1.5 MG of Klonopin to treat it. My psych doctor died in January and I started with a new doctor that upped my Lexapro to 20MG and put me on Buspar for anxiety.
She then decided to take me off the Klonpin. She had me go from 1-1.5 to only .5 a day a month ago and then cut me off. My anxity was already starting to increase that month, and a few days after I stopped the klonopin I faced massive panic attacks among a ton of other issues. It took some begging for help until she eventually put me on .5MG of Atavan but I don’t think it is working.
My current symptoms are this horrible brain fog that is impairing my basic functions. I forget things easily, I can’t concentrate. It feels like I’ve literally got dumber. I am clumsier. I keep almost walking into poles and today I almost got run over by a bus. I’m beyond irritable. I almost attacked a man on an elevator because of his breathing, and I’ve never had such violent thoughts before. I’ve had brief sucidical thoughts that I had to talk myself out of because I rationally know I don’t want to do that.
When I stretch my neck it hurts. It feels like my neck or back is violently ripping in two. I’m having out of body experinces. I am sitting at work and suddenly I am not sure if I am dreaming or not
I also have headaches, I’m pacing constantly. I am having muscle spasims, twitching, my hands tremble.
This is terrifying. I’ve never felt like this in my entire life and I don’t know what is going on. Is it the Buspar? The Atavan? The lack of Klonopin and should I go to the hosptial? My doctor isn’t around on the weekends. Any help will be appericated.
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Breaking an arm sure would depress me, ouch!!!
I lowered and then stopped my valium because
it would make me fall asleep without getting quality rest / rem.
I replaced the valium with more exercise, stretching and Qigong.
You’re not alone feeling that way.
Hey, I am writing since I have a similar case of @kathe626 and would love to get some advices from you all here!
I was on ciplralex (Another name of Lexapro) 15mg for 3 years and I met my dr and decided to go up to 20mg from almost 8 months due to some bad incidenta and it worked great for me. During october 2018, I moved to a new house/bedroom where I found it hard to sleep early, I took Panadol Night (contains Diphenhydramine) throughout the whole months (2 pills per day bed time, 5 times a week for 4 weeks). During this month, I started feeling anxious and nervous, later I felt depressed, i started losing my appetite and having some increase in my blood pressure, throughout the month, anxiety and depression significantly increased and I ended uo having severe panic attacks. At the end of the month, I found that there might be interaction between the cipralex (Escitalopram) and panadole night (diphenhydramine hydrochloride). I did not find any proof on clear/severe interaction of those 2 on the web, what I felt is that dyphenhidramine (bedranyl) stopped gradually the effect of the 20 mg Cipralex (lexapro). However, I saw my Dr. one month ago, where I stopped panadole night continued normally with Cipralex 20mg and he gave me 2 mg of Lorazepam (avitan) twice a-day and Neurexal 75 mg at bed time for sleep, he told me that after a while Cipralex will kick in again and I can stop gradually the other meds. I saw him after 2 weeks (whIch is from 2 weeks) where I did not feel great imporvement, he kept me on the same treatment but just to reduce the avitan daily dosage by 25% (as a withdrawal plan) and to wait another 2 weeks to see if the Cipralex will kick in. By now and after one month, there is some minor overall improvement, (don’t know if from avitan or Cipralex) decreased depression, I’m still feeling anxious sometimes and I still having less severe panic attacks, I am having mood swings, and some minor physical, symptoms (jaw contractions, neck contractions) vivid dreams, sometimes anxious thoughts, and I feel sleepy earlier. I m feeling more thirsty! Any advises on how much this will take to go back to the normal effect of cipralex on me? Another Dr. told me I should move to Paxil or prozac (read about them and did not like! i would Prefer escitalopram)! I think I should wait since I am now on my 4th week! Thank you in advance for your responses and advices!
@rattahk , mixtures of medications can produce difficulties in how they interact with each other and how you might feel in making a switch, at least that has been my experience. How this all resolves itself will depend upon how you process the changes physically and mentally, and that indeed can take time. If it was myself, I would prefer to wait until things settled down a bit more before considering a change in my medication, and I guess that is somewhat in line with how you feel about the escitalopram. As long as you and your physician are comfortable with that plan, and your opinion does count, you can likely stay the course until you are back on track with how you feel, including how you are able to sleep. Perhaps you are going through some issues with coming off the lorazepam faster than your body can handle, I don't know, but it's worth asking about as far as your symptoms. I have been having my own issues with reducing my gabapentin from my current dosage, so I can understand a bit what you are going through. Let us know how things turn out.
Thank you so much @guener for your feedback! Yes I am conviced that I should wait another week or 2 to reach 6 weeks. I am concerned of getting off Lorazepam, I’ve been on it from about a month and I think I still need few weeks if things went right with Cipralex. How you went off gapapentin?
@rattahk, I went from 1800mg of gapapentin down to 1200, then down to 600. When i dropped to 600mg I started having depression, so I went back up to 1200 and am doing better. In the next week I will drop 300mg down to 900 and see how that goes. I was reducing my dosage faster than I was able to deal with the change, and understand that it will just take me longer than I want to come down to a dose that is where I have fewer side effects of difficult in focusing and being tired during the day. When I wasn't working i didn't notice these side effects so much, but I have a relatively new job where it had become a problem for me.
@guener thank you so much for your feedback and I wish you the best with your ongoing withdrawal plan! Just atay positive and things will be definitely ok! Keep us posted about your progress!
I also take am MAOI after 25 years of trying many different medications, ECT, etc. I tried the MAOI with no hope it would work either. It gave me my life back! I will take this the rest of my life and pray it never stops working! I have experienced some life situation downs but everyone experiences that. My mental illness depression is a whole different ballgame!
What MAOI are you taking?
Sounds exactly like what I went through. I highly recommend you read "Slaying Dragons" (available on Amazon) and find a good priest to hear your confession. It is free and you have nothing to lose except this awful oppression, which they estimate today is impacting 1 in 4 people. I had instant healing from this – and feel really sad that more people do not know that a good confession can completely heal mental illness. Catholicism has the map to heal this kind of oppressive depression and anxiety. Been there, done that. There is light at the end of the tunnel. You can find your way out through access to this powerful healing sacrament. It really does liberate people from chronic mental problems like bi-polar, depression and suicidal despair.
Just saw this post. I was raised catholic. I appreciate input from others as to what has helped them. I have found many avenues of help within different cultures, and among people who have different ways of practicing their faith. There are many paths to healing. In my own personal opinion and 50 years of experience, I believe each individual is unique. This is not a "one size fits all" universe. I, speaking for myself only, do not believe in instant healing. However, I fully respect those who think differently than I do.